MAUDE Adverse Event Report: ZIMMER KNEE CREATIONS, INC. SUBCHONDROPLASTY; SCP KIT

ZIMMER KNEE CREATIONS, INC. SUBCHONDROPLASTY; SCP KIT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2019, a patient underwent a right knee scope with a subchondroplasty.There were no complications reported during the procedure; the patient had no other known pre-existing conditions that may have contributed to the event.The patient experienced increased pain following the subchondroplasty procedure and is in ambulating with crutches.He had follow-up mri which showed increased edema insitu, those images will be reviewed as a part of the investigation.The product was not returned for the investigation, as it remains implanted in the patient.Once additional information becomes available, a follow up report will be submitted.Implant remains in patient.
 
Event or Problem Description
Patient has increased pain since (b)(6) 2019 scp and scope.
 
Event or Problem Description
Patient has increased pain and increased edema since (b)(6) 2019 scp and scope.
 
Additional Manufacturer Narrative
Per zimmer knee creations capa ca-05425, this medwatch was identified for reassessment and was determined to not be a reportable event after the review of medical records by the hcp team in warsaw.It was determined that the accufill was well placed and not too much volume.Additional follow-up notes stated that the fracture had progressed to osteonecrosis with early collapse of the articular surface, which occurs in approximately 50% of macroscopic subchondral fractures.The surgeon / patient subject matter expert believes the patient had avn (avascular necrosis) that collapsed.Review of the ifu notes accufill is contraindicated for use in areas of nonviable bone or areas not capable of supporting and anchoring the implant.Avascular necrosis is not a risk of accufill, but a contraindication.As noted, the most likely scenario is that by the time the scp / accufill procedure was performed, it was already too late to stop the natural history of the disease.
 
Event or Problem Description
Patient has increased pain and increased edema since (b)(6) 2019 scp and scope.
 
Additional Manufacturer Narrative
The patient underwent the initial subchondroplasty procedure on their right knee in the distal femur on (b)(6) 2019.In the weeks following surgery the patient has had increasing pain in the knee.Pre-op and post-op mri were provided and reviewed by a clinical radiologist familiar with the scp procedure and made the following observations: the initial mri showed meniscal tear with altered mechanics and a clear, macroscopic subchondral stress fracture.The bone substitute material looked like it was well placed, and not too much volume.The post-op mri looks like it has progressed to osteonecrosis, with early collapse of the articular surface (as 50% of macroscopic subchondral fractures do).Although a definitive root cause could not be determined for the complaint condition, one possibility could be by the time the scp surgery treatment was done it was too late to arrest the natural history of the disease.In summary, it is possible the patient had early signs of bone degradation and necrosis in the distal femur possibly due to other systemic issues.At the time of surgery the necrosis had possibly advanced to where treatment would not be effective.The scp surgery may or may not have contributed to the advancing bone necrosis but in the short amount of time to post-op mri, it is unlikely the treatment was the cause of the advanced necrosis in that short amount of time elapsed.The exact cause or factors/details of the complaint event are unable to be determined given the information available.The investigation findings were shared with the responsible surgeon, as requested.The dhr for the raw material and finished goods lot was reviewed, and no anomalies related to the complaint condition were noted.The product was not returned for the investigation, as it remains implanted in the patient.

Brand Name
SUBCHONDROPLASTY
Common Device Name
SCP KIT
Manufacturer (Section D)
ZIMMER KNEE CREATIONS, INC.
841 springdale drive
exton PA 19341
MDR Report Key9570678
Report Number3008812173-2020-00001
Device Sequence Number10858116
Product Code OJH
UDI-Device Identifier00889024205260
UDI-Public00889024205260
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2021
Device Model NumberN/A
Device Catalogue Number402.202
Device Lot NumberKC06211
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/10/2019
Device Age5 MO
Event Location Hospital
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
12/10/2019
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date08/25/2020
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN 201.050, LN 102193; PN 303.250, LN H1495564; PN 307.032, LN 40004; PN 311.100, LN KC05878; PN 201.050, LN 102193; PN 303.250, LN H1495564; PN 307.032, LN 40004; PN 311.100, LN KC05878
Outcome Attributed to Adverse Event Other;
Patient Age41 YR